AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Back to Search Results |
| Model Number |
DRT150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Impairment (2138); Visual Disturbances (2140); Distress (2329); Vitreous Detachment (2445)
| Date of Event |
10/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section d6a: if implanted, give date: unknown, information was requested but not provided.Section d6b: if explanted, give date: unknown, information was requested but not provided.It was reported that one of the patient's eyes was explanted on (b)(6) 2024; as it is unknown which eye was explanted, this explant date has been added to the report for both eyes until clarification is received.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lens (iol) was implanted in the patient¿s right and left eye the patient experienced several post-operative complications.Following the surgery, the patient experienced new symptoms in both eyes, including visual hallucinations such as seeing geometric shapes, trees, hills, faces, and red writing on walls, which the surgeon noted sounds like charles bonnet syndrome.To alleviate discomfort, the patient has been wearing sunglasses full-time since surgery.The patient spend six days at the emergency room (er) due to emotional distress and visual disturbances (self-checked in).A magnetic resonance imaging (mri) was conducted and showed no abnormalities (within normal limits).Psychiatric conditions, hallucinations, and mental illness were all ruled out.The patient has been advised to follow up with neuro-ophthalmology and there is a plan for an intraocular lens exchange from a multifocal to standard lens.Additionally, the patient has developed posterior vitreous detachment in both eyes, a new condition since the surgery, and experiences monocular diplopia in both eyes, which was confirmed on (b)(6) 2024.Currently, the patient is taking trazodone and gabapentin.It was noted that the patient has been emotionally affected by the issue and is unable to perform one or more daily activities post-surgery.The identified concerns include the need for secondary surgical intervention and an adverse event unrelated to the device.It was reported that there was no patient injury and no product quality issue.Through follow up, it was learned that an explant was performed on one of the patient¿s eyes (unknown which eye), and an explant is planned for the other eye.The patient's visual acuity reportedly is 20/20 j1 for both eyes (ou).No further information was provided.This report is for the patient's left eye event.A separate report is being submitted to capture the patient's right eye event.
Additional Manufacturer Narrative
Additional info: additional information was received reporting that the explant was performed for the left eye only on (b)(6) 2024.A non-johnson & johnson iol was implanted as replacement (12.0 diopter).There was no patient injury and no medical or surgical intervention required.The patient reports that the vision is improving and symptoms are lessened after the explant.The device for the left eye is not available to be returned.It was confirmed that the patient was admitted to the hospital for 6 days.The implant date for the left eye was (b)(6) 2024.The patient's date of birth ((b)(6) 1962) and weight (220 pounds) was also provided.No further information was provided.Device evaluation: the product was not returned for evaluation.Therefore, product testing could not be performed.Should material be returned an evaluation will be performed and if there is any further relevant information a supplemental medwatch will be filed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Corrected data: further follow up clarified the date the symptoms were first noted was (b)(6) 2025 for both eyes.The previous report reported oct 14, 2024, therefore, the date of event has been updated accordingly.The following sections have been updated accordingly: section a2: age/date of birth: (b)(6) 1962.Section a4: weight: 220 lbs.Section b3: date of event: 10/25/2024.Section d6a.If implanted, give date: (b)(6) 2024.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.